The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of Noncommutative Geometry


Full-Text PDF (350 KB) | Metadata | Table of Contents | JNCG summary
Online access to the full text of Journal of Noncommutative Geometry is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 11, Issue 4, 2017, pp. 1437–1464
DOI: 10.4171/JNCG/11-4-8

Published online: 2017-12-15

Decorated Feynman categories

Ralph M. Kaufmann[1] and Jason Lucas[2]

(1) Purdue University, West Lafayette, USA and Max Planck Institut für Mathematik, Bonn, Germany
(2) Purdue University, West Lafayette, USA

In [12], the new concept of Feynman categories was introduced to simplify the discussion of operad–like objects. In this present paper, we demonstrate the usefulness of this approach, by introducing the concept of decorated Feynman categories. The procedure takes a Feynman category $\mathfrak F$ and a functor $\mathcal O$ to a monoidal category to produce a new Feynman category $\mathfrak F_{\mathrm {dec}\mathcal O}$. This in one swat explains the existence of non–sigma operads, non–sigma cyclic operads, and the non–sigma–modular operads of Markl as well as all the usual candidates simply from the category $\mathfrak G$, which is a full subcategory of the category of graphs of [2]. Moreover, we explain the appearance of terminal objects noted in [16]. We can then easily extend this for instance to the dihedral case. Furthermore, we obtain graph complexes and all other known operadic type notions from decorating and restricting the basic Feynman category $\mathfrak G$ of aggregates of corollas. We additionally show that the construction is functorial. There are further geometric and number theoretic applications, which will follow in a separate preprint.

Keywords: Feynman categories, monoidal category, operads, moduli spaces, operads, non- Sigma operads, enrichment, modular operads, surfaces, functors

Kaufmann Ralph, Lucas Jason: Decorated Feynman categories. J. Noncommut. Geom. 11 (2017), 1437-1464. doi: 10.4171/JNCG/11-4-8